Pennsylvania, 2009

Hail and Damaging Winds in Pennsylvania, June 30, 2009

June 30, 2009 · NWS CTP · 10 events in 3 counties and zones

A persistent, deep upper level low over the lower Great Lakes and associated cold temperatures aloft contributed to scattered severe thunderstorms during the early to mid afternoon across the Susquehanna Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A persistent, deep upper level low over the lower Great Lakes and associated cold temperatures aloft contributed to scattered severe thunderstorms during the early to mid afternoon across the Susquehanna Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 30, 10:10 AM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 30, 10:10 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1110 AM EDT TUE JUN 30 2009

.SYNOPSIS...
VERY UNSETTLED WEATHER IS IN STORE FOR THE NEXT COUPLE OF DAYS AS
A LARGE UPPER LEVEL LOW PRESSURE SYSTEM MOVES SLOWLY ACROSS THE
GREAT LAKES REGION. THE CHANCE FOR SHOWERS OR AFTERNOON
THUNDERSTORMS WILL BE GREATEST TODAY AND WEDNESDAY...THEN
DECREASE EACH DAY FROM THURSDAY THROUGH SATURDAY AS THE UPPER LOW
GRADUALLY FILLS AND SLIDES EAST AND NORTH. UNDER CLOUDS AND
SHOWERS...TEMPERATURES WILL BE BELOW NORMAL TODAY THROUGH
THURSDAY...BUT WILL REBOUND TO NEAR NORMAL BY THE END OF THE
HOLIDAY WEEKEND AS HIGH PRESSURE SHOULD RETURN.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
SWOMCD JUST RELEASED A FEW MINUTES AGO...CONCERNING SVR TSRA
POTENTIAL ACROSS THE EASTERN ZONES OF OUR CWA (I.E. - THE SUSQ
VALLEY...AND POINTS NE).

THE AREA IS TARGETED TO SEE THE BEST COMBINATION OF MIXED LAYER
CAPE OF 1500-2300 J/KG THIS AFTERNOON...LARGE SCALE FORCING VIA
THE LEFT EXIT REGION OF AN 80 KT/300 MB JET...AND SFC-3 KM
HELICITY OF UP TO 150 M2/S2.

THE MAIN SVR WX THREAT WILL BE LOCALIZED DOWNBURST WIND DAMAGE
FROM MINI BOW ECHOES...ALONG WITH HAIL BETWEEN 3/4 AND 1 INCH IN DIAMETER
AS WE SEE THE WET BULB ZERO LEVEL ONLY AROUND 8-9 KFT AGL...AND A
DECENT AMT OF CAPE ABOVE THE -20C LEVEL ABOUT 19 KFT.

AFTER THE COLD FRONT/LEE TROUGH COMBO PUSHES EAST TO THE SUSQ
VALLEY DURING THE MID TO LATE AFTERNOON...THE CENTRAL MTNS AND
PARTS OF THE LAURELS COULD SEE A RELATIVE MIN IN SHOWERS AS THE
SUBSIDING...LEFT REAR QUADRANT OF THE JET CROSSES THE AREA AND
LVLL WINDS BECOME WNW AT 10-15 KTS.

MAX/12 HOUR QPF WILL BE 1-1.5 INCHES IN A FEW LOCATIONS ACROSS
THE MID SUSQ VALLEY WHERE SEVERAL ROUNDS OF SHOWERS/TSRA HAVE
ALREADY CROSSED THE REGION.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
SHOWERS WILL BECOME SCATTERED OVERNIGHT...THEN EXPAND IN COVERAGE
ONCE AGAIN BY WED AFTERNOON.

EXPECT THE PATTERN TO BE STUCK THROUGH WED NIGHT...WITH MINS
GENERALLY IN THE 50S AND HIGHS IN THE M60S NW TO NEAR 80 IN THE
SE. MORE SHOWERS WILL OCCUR...WITH RELATIVELY MORE FREQUENT SHRA
IN THE NW THAN IN THE SE.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
GRADUAL IMPROVEMENT WILL BE SEEN FOR LATE THIS WEEK INTO SATURDAY
AS THE SLOW MOVING UPPER LOW IS PROGGED TO FILL AND SLOWLY LIFT
NEWD AS PER MED RANGE ENSEMBLES AND LATEST DETERMINISTIC RUNS.

SEASONABLE TEMPERATURES AND MAINLY DRY CONDITIONS EXPECTED FOR THE
HOLIDAY WEEKEND. THERE COULD STILL BE ISOLATED AFTERNOON SHOWERS
ON SATURDAY AS LAPSE RATES REMAIN FAIRLY STEEP ON THE PERIPHERY OF
THE DEPARTING H5 UPPER TROF WHICH BY THEN IS OVER NEW ENGLAND
HEADING INTO THE MARITIMES.

STRONG UPPER RIDGE HOLDS OVER THE SOUTHWESTERN UNITED STATES BY
NEXT WEEKEND AND EARLY NEXT WEEK...WITH A POTENTIAL LARGE PATTERN
CHANGE POSSIBLE DOWNSTREAM FOR LATER NEXT WEEK AS A DEEP UPPER
TROF REACHES THE PACNW HELPING TO NUDGE THE AMPLIFIED UPPER RIDGE
EASTWARD INTO THE CENTRAL PLAINS. MEAN ENSEMBLE HEIGHTS BY THE
EARLY TO MIDDLE PART OF NEXT WEEK INDICATE A DECIDED FLATTENING TO
THE EASTERN UNITED STATES TROF...WITH SEASONABLE TO ABOVE NORMAL
TEMPERATURES LIKELY BY THE END OF THIS EXTENDED PERIOD AND BEYOND.
THE PREDOMINATE UPPER FLOW FROM THE NORTHWEST HOWEVER PORTENDS
NEAR NORMAL TEMPERATURES WITH LOW CHC TO SLIGHT CHC OF
PRECIPITATION AS MOISTURE CHALLENGED DISTURBANCES TRACK UP AND
OVER THE HIGH PLAINS UPPER RIDGE AXIS AND DROP SEWD ACROSS THE
GREAT LAKES INTO THE NORTHEAST. THUS...DAYS 5 THROUGH 8 CONTAIN AT
LEAST SLGT CHC PRECIP MENTIONS...WHILE MUCH OR MOST OF THE TIME
SHOULD REMAIN DRY IN SUCH A PATTERN.

ALL IN ALL...FROM THURSDAY ONWARD CONDITIONS WILL GRADUALLY
IMPROVE SO DONT CANCEL THE OUTDOOR PLANS FOR THE HOLIDAY WEEKEND
JUST YET.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
ABNORMALLY DEEP VORTEX WILL KEEP SHOWERS AND EVEN THUNDERSTORMS
ACROSS THE REGION THROUGH THU. MOST OF THE STORMS WILL BE DURING
THE AFTERNOON AND EARLY EVENING HOURS. WITH SUCH COLD AIR ALOFT...
WILL HAVE TO WATCH FOR GUSTY WINDS AND SMALL HAIL. IN THIS CASE...
THINK HAIL WILL BE MORE OF A THREAT THAN WINDS...GIVEN THE LACK
OF A GRADIENT AT LOW LEVELS. MOST LOCATIONS WILL BE VFR...BUT
MVFR CONDITIONS WILL BE POSSIBLE IN SOME OF THE HEAVIER STORMS...
AS WELL AS EARLY WED AM AGAIN.

CONDITIONS SHOULD IMPROVE LATER ON FRIDAY INTO SATURDAY...
AS WEAK HIGH PRESSURE BUILDS INTO THE AREA.

OUTLOOK...
WED...MAINLY VFR...BUT MVFR IN SCT SHRA/TS.
THU AND FRI...MAINLY VFR...BUT MVFR IN SCT SHRA/TSRA.
SAT...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...DANGELO/LAMBERT
SHORT TERM...DANGELO/LAMBERT
LONG TERM...DEVOIR
AVIATION...GARTNER/MARTIN
Hazardous weather outlook, Jun 30, 10:56 AM EST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1156 AM EDT TUE JUN 30 2009

PAZ004>006-010>012-017>019-024>028-033>037-045-049-050-056-057-
063>065-011600-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-SOUTHERN CLINTON-
UNION-SNYDER-PERRY-DAUPHIN-CUMBERLAND-ADAMS-YORK-
1156 AM EDT TUE JUN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ041-042-046-051>053-058-059-066-011600-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-MONTOUR-NORTHUMBERLAND-
COLUMBIA-SCHUYLKILL-LEBANON-LANCASTER-
1156 AM EDT TUE JUN 30 2009

...SLIGHT RISK OF SEVERE THUNDERSTORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
INTO TONIGHT. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

STEINBUGL

In the hours before

Special weather statement, Jun 30, 10:13 AM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1113 AM EDT TUE JUN 30 2009

PAZ026-034-301600-
BEDFORD PA-HUNTINGDON PA-
1113 AM EDT TUE JUN 30 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEDFORD AND
SOUTHWESTERN HUNTINGDON COUNTIES...

AT 1111 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WOODBURY...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR SAXTON AROUND 1120 AM...COALMONT AROUND 1130
AM...BROAD TOP CITY AROUND 1140 AM AND SALTILLO AROUND NOON.

THIS WILL IMPACT ROUTE 522.

LAT...LON 4013 7809 4016 7813 4011 7817 4012 7842
      4030 7843 4029 7839 4025 7830 4031 7825
      4035 7790 4010 7788 4010 7794

EXPERIMENTAL

FORECASTER: STEINBUGL
Special weather statement, Jun 30, 10:59 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1159 AM EDT TUE JUN 30 2009

PAZ064-065-301700-
ADAMS PA-YORK PA-
1159 AM EDT TUE JUN 30 2009

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ADAMS AND SOUTHWESTERN
YORK COUNTIES THROUGH 1 PM EDT...

AT 1156 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EMMITSBURG...
MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL BETWEEN PEA AND DIME SIZE ARE POSSIBLE
WITH THIS STORM. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR GETTYSBURG...AND SEVEN STARS AROUND 1215
PM...GERMANTOWN AROUND 1220 PM...BONNEAUVILLE...AND LITTLESTOWN
AROUND 1225 PM...NEW OXFORD...HEIDLERSBURG...MCSHERRYSTOWN AND
PENNVILLE AROUND 1240 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30...
STATE ROAD 94...STATE ROAD 97.

LAT...LON 3972 7744 3978 7747 3981 7747 4001 7696
      3973 7694

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Jun 30, 11:07 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1207 PM EDT TUE JUN 30 2009

PAZ026-034>036-056-301700-
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-PERRY PA-
1207 PM EDT TUE JUN 30 2009

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BEDFORD...NORTH
CENTRAL FRANKLIN...NORTHEASTERN FULTON...SOUTHERN HUNTINGDON AND
SOUTHWESTERN PERRY COUNTIES THROUGH 1 PM EDT...

AT 1204 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
ORBISONIA...TO 3 MILES SOUTHEAST OF BROAD TOP CITY...TO
BREEZEWOOD...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT OCCASIONAL..DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE STORMS WILL BE NEAR THREE SPRINGS AROUND 1220 PM...WATERFALL
AROUND 1230 PM...BIG SPRING STATE PARK AROUND 1240 PM...SHADE GAP
AROUND 1250 PM AND DOYLESBURG AROUND 100 PM.

THIS WILL IMPACT ROUTE 522.

LAT...LON 4007 7828 4016 7823 4029 7791 4031 7773
      4027 7770 4031 7766 4035 7738 4010 7788

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Jun 30, 11:21 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1221 PM EDT TUE JUN 30 2009

PAZ057-059-063>066-301730-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA-
1221 PM EDT TUE JUN 30 2009

...STRONG THUNDERSTORMS WILL AFFECT EASTERN ADAMS...NORTHEASTERN
CUMBERLAND...SOUTHERN DAUPHIN...WEST CENTRAL LANCASTER...WESTERN
LEBANON AND WESTERN YORK COUNTIES...

AT 1220 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM CAMP
HILL TO 9 MILES NORTHWEST OF HANOVER TO EMMITSBURG...MOVING NORTHEAST
AT 30 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SOME
SMALL STREAMS.

EXPECT FREQUENT...CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR ROCKVILLE...NEW OXFORD...LITTLESTOWN...AND
GERMANTOWN AROUND 1230 PM...LINGLESTOWN...MCSHERRYSTOWN...NEW
OXFORD...AND EAST BERLIN AROUND 1240 PM...PENN NATIONAL RACE AND
DEHART DAM AROUND 1250 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 233 AND 263...I-78 BETWEEN
MILE MARKERS 0 AND 5...I-81 BETWEEN MILE MARKERS 59 AND 96...I-83
BETWEEN MILE MARKERS 14 AND 50...I-283.

LAT...LON 3972 7726 4029 7700 4033 7692 4034 7692
      4057 7658 4050 7644 4050 7643 4049 7642
      4018 7651 3974 7683

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Jun 30, 11:21 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1221 PM EDT TUE JUN 30 2009

PAZ066-301645-
LANCASTER PA-
1221 PM EDT TUE JUN 30 2009

...A STRONG THUNDERSTORM WILL AFFECT LANCASTER COUNTY...

AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MILLERSVILLE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR MILLERSVILLE AROUND 1225 PM...WILLOW STREET
AROUND 1230 PM...LANCASTER AROUND 1235 PM...STRASBURG AROUND 1240 PM
AND LEOLA AROUND 1245 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 278
AND 295.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.

LAT...LON 3989 7632 3999 7646 4032 7616 4014 7589

EXPERIMENTAL

FORECASTER: GARTNER/LAMBERT
Special weather statement, Jun 30, 11:36 AM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1236 PM EDT TUE JUN 30 2009

PAZ035-036-063-301715-
CUMBERLAND PA-FRANKLIN PA-FULTON PA-
1236 PM EDT TUE JUN 30 2009

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FRANKLIN...SOUTHERN
FULTON AND SOUTHWESTERN CUMBERLAND COUNTIES...

AT 1232 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
CHAMBERSBURG TO BERKELEY SPGS...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR MARION AROUND 1250 PM AND GREENCASTLE
AROUND 100 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-70 BETWEEN MILE MARKERS 166 AND 170...I-81 BETWEEN MILE MARKERS 1
AND 25.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.

LAT...LON 3972 7832 3997 7787 4006 7729 4000 7736
      4000 7740 3996 7747 3991 7748 3972 7772

EXPERIMENTAL

FORECASTER: GARTNER

The radar

The State College radar (KCCX), 124 km away, was scanning. The volume nearest the first event began at 16:42 UTC.

Open the radar archive at this moment

Event by event

6 hail, 4 thunderstorm wind. Local standard time, as filed.

Hail, Dauphin

When
June 30, 11:40 AM EST
Where
Dauphin County, 1.48 mi SSE of Paxtonia
Measured
0.75 in hail
Reported by
Public
Coordinates
40.300, -76.790

Penny size hail was reported near Colonial Park.

Hail, Dauphin

When
June 30, 11:50 AM EST
Where
Dauphin County, 0.87 mi SW of Skyline View
Measured
0.88 in hail
Reported by
Public
Coordinates
40.340, -76.730

Nickel size hail was reported near Skyline View.

Hail, Dauphin

When
June 30, 11:55 AM EST
Where
Dauphin County, Hershey
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.280, -76.650

Penny size hail was reported in Hershey.

Thunderstorm Wind, Dauphin

When
June 30, 11:55 AM EST
Where
Dauphin County, 2.52 mi WSW of Grantville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.360, -76.670

Thunderstorm winds estimated near 60 mph knocked down trees near Penn National Raceway.

Thunderstorm Wind, Dauphin

When
June 30, 12:00 PM EST
Where
Dauphin County, 2.72 mi ESE of Skyline View
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.340, -76.670

Thunderstorm winds estimated near 60 mph knocked down several trees in East Hanover Township.

Hail, Lebanon

When
June 30, 12:05 PM EST
Where
Lebanon County, 1.26 mi WSW of Syner
Measured
1 in hail
Reported by
Public
Coordinates
40.340, -76.600

Quarter size hail was reported near Palmyra.

Hail, Lebanon

When
June 30, 12:10 PM EST
Where
Lebanon County, 1.38 mi S of East Hanover
Measured
0.88 in hail
Reported by
Public
Coordinates
40.380, -76.580

Nickel size hail was reported near Harper Tavern.

Thunderstorm Wind, Lebanon

When
June 30, 12:27 PM EST
Where
Lebanon County, 0.69 mi S of Sunset
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.360, -76.420

Thunderstorm winds estimated near 60 mph knocked down trees and wires along Route 343 in North Lebanon Township.

Hail, Lancaster

When
June 30, 12:55 PM EST
Where
Lancaster County, East Petersburg
Measured
0.75 in hail
Reported by
Public
Coordinates
40.100, -76.350

Penny size hail was reported in East Petersburg.

Thunderstorm Wind, Lancaster

When
June 30, 1:10 PM EST
Where
Lancaster County, 0.69 mi N of Quarryville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.910, -76.170

Thunderstorm winds estimated near 60 mph knocked down utility poles on a farm in Providence Township.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2009Every state in 2009This day in weather historyWarnings in Pennsylvania, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168787, 168788, 168789, 168795, 168796, 168791, 168793, 168797, 168794, 168798.